MAUDE Adverse Event Report: COOK INC ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G06929
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- phone number: (b)(6).H3 - device evaluated by mfg: the device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the flexor sheath included in the rosch-uchida transjugular liver access set broke at the shaft during a transjugular intrahepatic portosystemic shunt (tips) procedure for a 53-year-old male patient.The patient was admitted to the hospital on (b)(6) 2025 with a history of liver cirrhosis and esophageal varices.On (b)(6) 2024, after inserting the device percutaneously, the hemostatic valve separated from the introducer sheath.Upon noting this separation, the product was immediately replaced with a new device to continue the procedure.The only component advanced through the sheath when it broke was the stylet.Customer provided photo reveals sheath shaft separated near the flare of the check flo valve.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: d9: date returned to manufacturer.Correction: d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation it was reported that the flexor sheath included in the rosch-uchida transjugular liver access set broke at the shaft during a transjugular intrahepatic portosystemic shunt (tips) procedure.The customer stated that after the puncture site was selected during the procedure, the puncture was performed, and the sheath hub had separated from the shaft of the sheath.A replacement device was used to complete the procedure.No adverse effects were reported.Reviews of the documentation including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were completed during the investigation.One used set was received for evaluation.The sheath shaft was separated from the hub, resulting in the inner coil being exposed.Sheath material was found in the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no relevant nonconformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review product labeling, as this product is not supplied with an instructions for use (ifu) pamphlet.Instructions for use are applied by the local distribution partner.Evidence provided by a review of the dmr, dhr and returned product, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned device, and the results of this investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported incident.It is possible that as the metal stiffening cannula was being advanced through the sheath, resistance was encountered due to possible patient anatomy.This could have contributed to the separation.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21977634
Report Number1820334-2025-00487
Device Sequence Number9188744
Product Code DYB
UDI-Device Identifier00827002069299
UDI-Public(01)00827002069299(17)270826(10)16223654
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06929
Device Catalogue NumberRUPS-100
Device Lot Number16223654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by ManufacturerNot provided
11/07/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/03/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE GUIDE
Patient Age53 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian